Response Feedback Uricosuric drugs such as allopurinol help to balance urate

Response feedback uricosuric drugs such as

  • Walden University
  • NURS 6521N
  • Test Prep
  • jodipearl1996
  • 10
  • 100% (6) 6 out of 6 people found this document helpful

This preview shows page 5 - 7 out of 10 pages.

Response Feedback: Uricosuric drugs such as allopurinol help to balance urate levels and thus prevent gout attacks. They do not influence the remodeling of synovial membrane, provide analgesia, or affect the metabolism of purines. Question 14 1 out of 1 points A 33-year-old man has developed acute gouty arthritis. He has been prescribed colchicine. When developing a care plan for this patient, which factor will be most important for the nurse to consider? Response Feedback : The nurse must consider the patient's dietary habits because foods high in purines increase uric acid concentrations in the blood, making a gouty attack more likely. Assessing the patient's work environment, fluid intake, and ethnicity are not as important as assessing his dietary habits. Question 15 1 out of 1 points A nurse will instruct a patient taking allopurinol to take each dose Response Feedback: The nurse should teach the patient to take each dose after a meal to decrease the potential for nausea and vomiting. Taking this medicine at night, in the morning, or before a meal would not help decrease the GI symptoms associated with this drug. Question 16 1 out of 1 points A patient is taking gabapentin (Neurontin) for spasticity associated with multiple sclerosis. Which of the following should be the priority for monitoring? Response Feedback: Gabapentin is not metabolized and is excreted unchanged in the urine. Therefore, it is important to monitor renal function. Hepatic, cardiac, and respiratory functions are not compromised with this drug. Question 17 1 out of 1 points A diabetic patient being treated for obesity tells the nurse that he is having adverse effects from his drug therapy. The patient has been taking dextroamphetamine for 2 weeks as adjunct therapy. Which of the following adverse effects would need the nurse's immediate attention?
Image of page 5
Response Feedback : All of the patient's adverse effects should be addressed by the nurse. However, the most critical effect that needs immediate attention would be the increased blood glucose. Drug therapy for the increased blood glucose may need to be altered. The patient should monitor blood glucose levels carefully and report abnormal findings as soon as possible. Medication can help his dry eyes, and a dose adjustment with the dextroamphetamine may be necessary if the jitteriness is profound and does not subside. Sympathomimetic action of the dextroamphetamine may lead to an inability to ejaculate and either increased or decreased libido. The patient and his partner may need to seek counseling for this concern. Question 18 1 out of 1 points Following an assessment by her primary care provider, a 70-year-old resident of an assisted living facility has begun taking daily oral doses of levothyroxine. Which of the following assessment findings should prompt the nurse to withhold a scheduled dose of levothyroxine?
Image of page 6
Image of page 7

You've reached the end of your free preview.

Want to read all 10 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture